Alert archive / Florida / Tropical Storm Warnings in 2017
Tropical Storm Warning 1011, NWS Key West, FL
NWS Key West, FL issued this tropical storm warning at Sep 10, 2017, 11:14 PM EDT for Monroe County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2017, 11:14 PM EDT (03:14 UTC)
- Expired
- Sep 11, 2017, 5:24 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this tropical storm warning went out at Sep 10, 6:21 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 10, 6:21 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Key West FL Issued by National Weather Service AUSTIN/SAN ANTONIO TX 621 PM EDT Sun Sep 10 2017 .DISCUSSION... Hurricane Irma has made landfall just south of Naples this afternoon and is continuing to move northward. Upper air analysis this morning showed a trough extending from the Ohio Valley to the central Gulf of Mexico. Upper flow over Florida was generally from the south outside of Irma. This flow should continue to take Irma to north for the short term. .CURRENTLY... Radar data and water vapor imagery show some drier air moving into the southwestern quadrant of Irma. There are still a number of rainbands bringing showers across the region especially the Middle and Upper Keys. Showers are becoming more isolated over the Lower Keys. Information regarding the ongoing emergency can be found by calling the Monroe County Emergency Management Hotline at 1-800-955-5504 or visiting www.monroecountyEM.gov. .SHORT TERM... Tonight through Monday night. Hurricane Irma will continue to move away to the north during this period. As it does so, conditions across the Keys will slowly improve. The hurricane and storm surge warnings continue tonight for the Florida Keys and all surrounding near and offshore waters. Hurricane force winds will continue to be possible tonight. These strong west to southwesterly winds will continue to make 5 to 10 foot life threatening storm surge likely. A storm surge warning means there is a possibility of life threatening inundation, from rising water moving across all of the Florida Keys during the next 24 hours. For a depiction of areas at risk, please see that National Weather Service storm surge watch.warning graphic, available at hurricanes.gov. Conditions will begin to improve during the day Monday as Irma moves through Central Florida. Strong, gusty winds will still be likely during the day bringing water onshore. By Monday evening, winds should decrease below tropical storm force. && .LONG TERM... By Tuesday, Irma will be far enough north to no longer influence our weather. The subtropical ridge will build back across the Keys from the east returning the region to more typical late summer weather. Winds will become northeast to east with partly to mostly cloudy skies and daily slight chances for showers. && .MARINE... A HURRICANE WARNING is in effect for the Florida Keys and surrounding near and off shore waters. HURRICANE CONDITIONS ARE EXPECTED THROUGH AT LEAST THIS EVENING. && .AVIATION... Hurricane Irma will continue to move northward this evening along the southwest coast and western portion of Florida. Despite winds slowly but steadily diminishing as Irma's center departs, we can expect episodes of rain with gusty conditions through late this evening and into the overnight period. Although there may be breaks in cloud cover due to some drier air working in on the backside of the storm, these ribbons of drier air will be narrow. So, expect sub- VFR conditions for most of tonight. More optimistic VFR conditions will likely work in early Monday morning. Winds will still gust in excess of 20 knots from the west-southwest early Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 88 82 91 / 70 50 30 20 Marathon 80 88 81 91 / 70 50 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Hurricane Warning for FLZ076>078. GM...Hurricane Warning for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...Fogarty(EWX) HLS/Hazards...Platt/Treadway(EWX) Aviation/Nowcasts....Lenz(EWX) Data Collection......Williams(EWX) Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 10, 12:10 PM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 1210 PM EDT Sun Sep 10 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-111615- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1210 PM EDT Sun Sep 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT Hurricane conditions will occur today, but are still possible tonight. Tropical storm conditions are still expected overnight. Hurricane threat includes life threatening storm surge, dangerous flooding, and destructive winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms will impact the Florida Keys and surrounding nearshore and offshore waters. The primary thunderstorm hazards are cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... BWC
In the hours before
Local storm report, Sep 10, 5:24 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
524 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM STORM SURGE CUDJOE KEY 24.67N 81.50W
09/10/2017 E10.00 FT LOWER KEYS IN MONR FL PUBLIC
THIS REPORT IS UNCONFIRMED AND MAY BE ERRONEOUS.
A REPORT VIA SOCIAL MEDIA OF STORM SURGE FLOODING,
ESTIMATED TO BE BETWEEN 10 TO 14 FEET ON CUDJOE KEY.
PHOTOGRAPH SHOWED WATER NEARING THE BASE OF A HOUSE ON
STILTS, STATED TO BE APPROXIMATELY 15 FEET ABOVE GROUND
LEVEL.
&&
BFLINGLocal storm report, Sep 10, 5:35 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KEY WEST FL
535 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M87 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0449 AM NON-TSTM WND GST 5 SSE ISLAMORADA 24.85N 80.62W
09/10/2017 M89 MPH GMZ052 FL MESONET
MESONET STATION XALG, ALLIGATOR REEF LIGHT.
0405 AM NON-TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
09/10/2017 M96 MPH GMZ033 FL MESONET
MESONET STATION XSMS, SMITH SHOAL LIGHT.
0405 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M84 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0400 AM NON-TSTM WND GST 63 W KEY WEST 24.69N 82.77W
09/10/2017 M74 MPH GMZ034 FL MESONET
MESONET STATION PLSF1, PULASKI SHOAL LIGHT
C-MAN.
0400 AM NON-TSTM WND GST 7 SSE KEY LARGO 25.01N 80.38W
09/10/2017 M74 MPH GMZ042 FL MESONET
MESONET STATION MLRF1, MOLASSES REEF LIGHT
C-MAN.
0355 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M81 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0325 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M81 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0310 AM NON-TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
09/10/2017 M94 MPH GMZ033 FL MESONET
MESONET STATION XSMS, SMITH SHOAL LIGHT.
0249 AM NON-TSTM WND GST 5 SSE ISLAMORADA 24.85N 80.62W
09/10/2017 M88 MPH GMZ052 FL MESONET
MESONET STATION XALG, ALLIGATOR REEF LIGHT.
0245 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M79 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0219 AM NON-TSTM WND GST 5 SSE ISLAMORADA 24.85N 80.62W
09/10/2017 M84 MPH GMZ052 FL MESONET
MESONET STATION XALG, ALLIGATOR REEF LIGHT.
0205 AM NON-TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
09/10/2017 M91 MPH GMZ033 FL MESONET
MESONET STATION XSMS, SMITH SHOAL LIGHT.
0200 AM NON-TSTM WND GST 7 SSE KEY LARGO 25.01N 80.38W
09/10/2017 M72 MPH GMZ042 FL MESONET
MESONET STATION MLRF1, MOLASSES REEF LIGHT
C-MAN.
0145 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M78 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
0140 AM NON-TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
09/10/2017 M84 MPH GMZ033 FL MESONET
MESONET STATION XSMS, SMITH SHOAL LIGHT.
0129 AM NON-TSTM WND GST 5 SSE ISLAMORADA 24.85N 80.62W
09/10/2017 M81 MPH GMZ052 FL MESONET
MESONET STATION XALG, ALLIGATOR REEF LIGHT.
0125 AM NON-TSTM WND GST 14 NW KEY WEST 24.72N 81.92W
09/10/2017 M82 MPH GMZ033 FL MESONET
MESONET STATION XSMS, SMITH SHOAL LIGHT.
0124 AM NON-TSTM WND GST 5 SSE ISLAMORADA 24.85N 80.62W
09/10/2017 M81 MPH GMZ052 FL MESONET
MESONET STATION XALG, ALLIGATOR REEF LIGHT.
0120 AM NON-TSTM WND GST 8 ESE NORTH KEY LARGO 25.23N 80.21W
09/10/2017 M73 MPH GMZ042 FL MESONET
MESONET STATION XCFL, CARYSFORT REEF LIGHT.
1100 PM NON-TSTM WND GST 63 W KEY WEST 24.69N 82.77W
09/09/2017 M74 MPH GMZ034 FL MESONET
MESONET STATION PLSF1, PULASKI SHOAL LIGHT
C-MAN.
1000 PM NON-TSTM WND GST 7 SSE KEY LARGO 25.01N 80.38W
09/09/2017 M62 MPH GMZ042 FL MESONET
MESONET STATION MLRF1, MOLASSES REEF LIGHT
C-MAN.
&&Special weather statement, Sep 10, 6:21 PM EDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Key West FL
Issued by National Weather Service Austin/San Antonio TX
621 PM EDT SUN SEP 10 2017
FLZ076-102315-
Monroe Upper Keys FL-
621 PM EDT SUN SEP 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR UPPER KEYS IN MONROE COUNTY UNTIL
715 PM EDT...
At 619 PM EDT, Doppler radar was tracking a band of rain and showers
associated with Hurricane Irma. This band will bring frequent
episodes of blinding rain along with wind gusts up to 55 mph.
Locations impacted include...
Jewfish Creek Bridge, Key Largo, Plantation, Ocean Reef, Route 1/card
Sound, Route 1/card Sound Road Split, Rock Harbor, Windley Key, Upper
Matecumbe Key and Islamorada.
This includes US 1 between mile markers 82 and 112.
LAT...LON 2528 8025 2513 8034 2493 8055 2489 8061
2494 8066 2508 8050 2512 8052 2519 8048
2524 8050 2522 8048 2524 8049 2523 8047
2526 8043 2523 8038 2529 8039 2528 8033
2533 8030 2533 8027 2535 8026
TIME...MOT...LOC 2219Z 227DEG 49KT 2500 8058
cpThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:24 AM EDT | Small Craft Advisory | KEY | 27 hr |
Nearby
Tropical Storm Warnings in Florida, 2017Every tropical storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.